Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 7, NWS Milwaukee, WI

March 11, 2006Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 11, 2006, 8:45 PM CST for Fond du Lac County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 8:45 PM CST (02:45 UTC)
Expired
Mar 11, 2006, 9:05 PM CST
In force
20 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 120245
SVRMKX
WIC039-120315-
/O.NEW.KMKX.SV.W.0007.060312T0245Z-060312T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 915 PM CST

* AT 842 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BRANDON...OR
  ABOUT 6 MILES NORTHWEST OF WAUPUN...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSENDALE AROUND 850 PM CST...
  NORTH FOND DU LAC AROUND 900 PM CST...

HAIL UP TO DIME SIZE HAS BEEN REPORTED IN ALTO IN FOND DU LAC COUNTY 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4365 8888 4364 8861 4390 8836 4389 8883

$$
TZ
2 follow-up statements
000 
WWUS53 KMKX 120254
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 PM CST SAT MAR 11 2006

WIC039-120315-
/O.CON.KMKX.SV.W.0007.000000T0000Z-060312T0315Z/
FOND DU LAC WI-
854 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR FOND DU LAC COUNTY...

AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ROSENDALE...OR ABOUT 8 MILES EAST OF RIPON...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF NORTH FOND DU LAC BY 900 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4365 8888 4364 8861 4390 8836 4389 8883

$$

ZAJDEL
000 
WWUS53 KMKX 120305
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CST SAT MAR 11 2006

WIC039-120314-
/O.CAN.KMKX.SV.W.0007.000000T0000Z-060312T0315Z/
FOND DU LAC WI-
904 PM CST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR FOND DU LAC COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
NORTHEAST INTO WINNEBAGO COUNTY. 

LAT...LON 4365 8888 4364 8861 4390 8836 4389 8883

$$

ZAJDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:55 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 11, 3:55 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 PM CST SAT MAR 11 2006

.DISCUSSION...FORECAST FOCUS IS ON SCATTERED CONVECTION TONIGHT.
ALSO ON NEXT SYSTEM FOR SUNDAY NIGHT.

SFC TROF THAT COULD ACT AS FOCUS FOR CONVECTION IS ENTERING WRN WI
ATTM. CAPPING DUE TO WARM LAYER BETWEEN 850 AND 700 MB ON 18Z DVN
SNDG AS WELL AS DEPICTED ON BUFKIT SNDGS FOR DBQ HAS LIMITED
CONVECTIVE DEVELOPMENT TO THIS POINT.

SHRT WV THAT IS HELPING TRIGGER TSMTS FM QUINCY BACK TO CNTRL MO WL
LIFT NE THIS EVENING. STILL FEEL THAT TSMTS WILL DEVELOP ALONG TROF
AS WAVE APPROACHES AND SOME CONTINUED DESTABILIZATION AS 50 DEW PTS
SPREAD INTO RGN. WILL KEEP LIKELY IN SE...BUT TREND DOWNWARD TO THE
NW AS TROF WILL MOVE THRU...BEATING THE GROWING INSTABILITY THE
FARTHER ONE GOES TO THE NW.

NEXT SYSTEM COMES THROUGH SUNDAY NIGHT. STILL FAVOR GFS TRACK ACROSS
SNRN IL/SRN WI WHICH NAM HAS COME INTO SOME AGREEMENT ON...THO AM
DIMISSING FASTER NAM SOLUTION. GFS CONTINUES TO BE VERY DYNAMIC WITH
50KT LLJ OVERRUNNING H850 BARO ZONE AND ULD WITH LF QUAD OF 300MB
JET MAX CROSSING RGN. ALL INDICATIONS ARE FOR SOME MODERATE RAINS
AND EMBEDDED THUNDERSTORMS SUNDAY NIGHT INTO MONDAY...THEN A GRADUAL
DIMINISHING OF PCPN AS IT SLOWLY CHANGES OVER TO LGT SNOW BY MON
EVE.

STILL LOOKS LIKE A COOLER WEEK WITH WAVE ON WED NGT INTO THUR AM
BRINGING A CHANCE OF LGT SNOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 11, 4:20 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CST SAT MAR 11 2006

WIZ046-047-051-052-056>060-062>072-121045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
420 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. UNSEASONABLY
WARM AND MOIST AIR WILL CONTINUE TO FLOW NORTHWARD INTO SOUTHERN
WISCONSIN THIS EVENING. A COLD FRONT SWEEPING ACROSS THE AREA
TONIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS. SOME
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-121045-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
420 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR
SOUTHEAST WINDS OF 15 TO 25 KNOTS AND WAVES 3 TO 5 FEET.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. UNSEASONABLY
WARM AND MOIST AIR WILL CONTINUE TO FLOW NORTHWARD OVER SOUTHERN
LAKE MICHIGAN THIS EVENING. A COLD FRONT SWEEPING ACROSS THE LAKE
TONIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS. SOME
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE AND A WARM FRONT WILL BRING ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS SUNDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE
NEEDED MONDAY AND MONDAY NIGHT FOR GUSTY WINDS AND HIGH WAVES.

FOWLE

In the hours before

Local storm report, Mar 11, 7:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             1 SE MONROE             42.59N 89.63W
03/11/2006  E0.50 INCH       GREEN              WI   LAW ENFORCEMENT

0743 PM     HAIL             MADISON                 43.08N 89.39W
03/11/2006  M0.75 INCH       DANE               WI   TRAINED SPOTTER

&&

GD
Local storm report, Mar 11, 7:54 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             EVANSVILLE              42.78N 89.30W
03/11/2006  E0.25 INCH       ROCK               WI   LAW ENFORCEMENT

0750 PM     HAIL             MIDDLETON               43.10N 89.51W
03/11/2006  M0.88 INCH       DANE               WI   TRAINED SPOTTER

&&

GD
Local storm report, Mar 11, 8:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             ALTO                    43.68N 88.80W
03/11/2006  M0.75 INCH       FOND DU LAC        WI   LAW ENFORCEMENT

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:30 PM CSTSevere Thunderstorm WarningMKXDane45 min
Mar 11, 7:35 PM CSTSevere Thunderstorm WarningMKXGreen, Rock25 min
Mar 11, 7:53 PM CSTSevere Thunderstorm WarningMKXDane, Rock30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.